I'm 48 1/2 years old. I'm still on the pill (Mircette), which I've taken continuously for years with a break every 3-4 months due to endrometrios issues. I've notice that my periods are light to non-existent this past year, so I switched to the monthly plan to check what happens on a monthly basis. I only get a period for one day. That's it. And it's always the same day. This has happened three months in a row now. (I use to get a very, very light period for three days.) I know the pill will cause a period, but only one day? Is that an indication that I might actually be menopausal? I've had night sweats and hot flashes for over a year, maybe two. I'm currently uemployed so I don't have health coverage which leaves out a test from a doctor. I'm going to take a break from the pill for two months to see what happens, (and to save money), but how can I tell, after being on the pill for so long, if I am truly menopausal?
Mircette is a low dose combination pill. After being on it or any birth control pill for a long time, it is not unusual for periods to get lighter and shorter. It will take a month or two off the pill to see if you are in menopause. You will know you are if your symptoms increase. It is possible that you are already in menopause if your symptoms of hot flashes, etc. occur while you are on the Mircette. While you are off the Mircette for a month or so, you can have a test for FSH. If it is elevated, it suggests you are in menopause. However, as mentioned, if your symptoms increase off the pill, that will also suggest you are truly in menopause. The Mircette might be helpful to you in preventing osteoporosis so if you come off the pill, get a bone density in a year or so to see if your bones are thinning.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.